Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 44, NWS Melbourne, FL

May 12, 1995Flagler County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 12, 1995, 7:17 PM EDT for Flagler County, Florida. It was in force for 58 min.

The area

The counties it named.

The facts

Issued
May 12, 1995, 7:17 PM EDT (23:17 UTC)
Expired
May 12, 1995, 8:15 PM EDT
In force
58 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Flagler County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1995-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 63 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1995-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
63 J/kg
Mixed-layer CIN
-275 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDAB 122318
SVRDAB
FLC035-130015-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
717 PM EDT FRI MAY 12 1995
 
THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A
SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING
EFFECTIVE UNTIL  815 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTHEAST FLORIDA
 
   ...FLAGLER COUNTY
 
NATIONAL WEATHER SERVICE RADAR SHOWED A SEVERE THUNDERSTORM
APPROACHING THE WEST PART OF FLAGLER COUNTY.
 
THE SEVERE STORM WAS ABOUT 20 MILES NORTHWEST OF BUNNELL
NEAR THE PUTNAM/FLAGLER COUNTY LINE AND WAS MOVING EAST 25 MPH.
 
THE PROJECTED TRACK WILL TAKE THE STORM NEAR PALM COAST AND
EXIT THE COASTLINE BETWEEN MARINELAND AND FLAGLER BEACH.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
AS THE THUNDERSTORMS MOVE OUT OVER THE COASTAL WATERS...BOATERS
IN THE THREATENED AREA CAN EXPECT STRONG WINDS...ROUGH SEAS AND
LIGHTNING. BOATERS SHOULD TAKE NECESSARY ACTION TO AVOID THE
DANGEROUS THUNDERSTORMS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:23 PM EDT, 4 hours 54 minutes earlier.

Area forecast discussion, May 12, 2:23 PM EDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
222 PM EDT FRI MAY 12 1995

LOW PRESSURE SYSTEM IN THE MID PART OF THE COUNTRY WILL WIND UP THIS
FORECAST PERIOD AND DRIFT NORTHEAST. THIS WILL RESULT IN RIDGING
SETTING UP ALONG THE EASTERN SEABOARD. WIND FIELDS WILL GRADUALLY
DIMINISH BUT STILL RETAIN A WESTERLY STEERING COMPONENT.

ETA DEPICTS SLIGHTLY MORE PROGRESSION TONIGHT OF VORT MAX ASSOCIATED
WITH TSTORM COMPLEX OVER THE PANHANDLE..THEREFORE WILL CONTINUE
SCATTERED/WIDELY SCATTERED POPS TONIGHT. BOTH MODELS THEN SLOW/DAMPEN
THIS FEATURE OVER THE WEEKEND AS FLOW ALOFT BECOMES ANTICYCLONIC. NGM
IS QUICKER IN DEEP LAYER DRYING SATURDAY BUT BOTH AGREE ON SIGNIFICANT
DRYING BY SUNDAY. WILL MAKE LITTLE CHANGE TO CURRENT SATURDAY
FORECAST. MAY BE ENOUGH LOW LEVEL MOISTURE FOR ISOLATED CONVECTION
SUNDAY..BUT WILL NOT MENTION AT THIS TIME. AS GRADIENT WEAKENS..SEA
BREEZE SHOULD KNOCK A FEW DEGREES OFF OF COASTAL MAX TEMPS THE NEXT
TWO DAYS.

@1...VOLUSIA
@2...LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE
@3...BREVARD INDIAN RIVER ST LUCIE MARTIN

MCO BB 70 93 70 92 2211
DAB BB 70 91 69 90 3211
MLB BB 70 90 71 89 2211
LASCODY

In the hours before

Special weather statement, May 12, 3:41 PM EDT, 3 hours 36 minutes before
FLZ038-122045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
339 PM EDT FRI MAY 12 1995

...FLAGLER COUNTY

AND ADJACENT COASTAL WATERS ALONG THE NORTHEAST FLORIDA COASTLINE

AT 330 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED POSSIBLE STRONG
THUNDERSTORMS OVER CENTRAL FLAGLER COUNTY. THESE STORMS WERE MOVING EAST
AT ABOUT 25 MPH.

&
Special weather statement, May 12, 4:47 PM EDT, 2 hours 30 minutes before
FLZ038-040-501-122150-

SPECIAL WEATHER STATEMENT AND RADAR SUMMARY
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
446 PM EDT FRI MAY 12 1995

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM
EDT FOR PARTS OF NORTH FLORIDA AND THE ADJACENT COASTAL WATERS
AND INCLUDES MARION AND FLAGLER COUNTIES...

AT 440 PM EDT...RADAR SHOWED THUNDERSTORMS OVER NORTH FLORIDA
BETWEEN CROSS CITY AND LAKE CITY.

THUNDERSTORMS AND SHOWERS WERE JUST INLAND FROM THE COAST BETWEEN
JACKSONVILLE AND DAYTONA BEACH...AND A CLUSTER OF THUNDERSTORMS
CONTINUED OVER THE ATLANTIC COASTAL WATERS OFFSHORE FLAGLER
BEACH...DAYTONA BEACH AND NEW SMYRNA.

MOVEMENT WAS EAST 25 MPH.

A SEVERE THUNDERSTORM WATCH MEANS 6SEVERE THUNDERSTORMS ARE
POSSIBLE IN AND NEAR THE WATCH AREA.  PERSONS SHOULD WATCH FOR
THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO... COMMERCIAL
RADIO OR TELEVISION FOR FURTHER INFORMATION.
Special weather statement, May 12, 5:56 PM EDT, 1 hour 21 minutes before
FLZ038-040-501-122300-

SPECIAL WEATHER STATEMENT AND RADAR SUMMARY
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
556 PM EDT FRI MAY 12 1995

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM
EDT FOR PARTS OF NORTH FLORIDA AND THE ADJACENT COASTAL WATERS
AND INCLUDES MARION AND FLAGLER COUNTIES...

AT 550 PM EDT...NATIONAL WEATHER SERVICE RADAR SHOWED A BAND OF
THUNDERSTORMS OVER NORTH FLORIDA...STRETCHING FROM JUST EAST OF
CROSS CITY INTO THE INTERIOR AROUND GAINESVILLE...AND TO THE
EAST COAST JUST SOUTHWEST OF ST AUGUSTINE.

THUNDERSTORMS AND SHOWERS CONTINUED FARTHER NORTH BETWEEN LAKE
CITY AND JACKSONVILLE.

THUNDERSTORMS AND SHOWERS WERE HUGGING THE COASTLINE JUST SOUTH
OF FLAGLER AND THUNDERSTORMS REMAINED OVER THE ATLANTIC COASTAL
WATERS BETWEEN FLAGLER BEACH AND CAPE CANAVERAL.

MOVEMENT WAS EAST 25 MPH.

A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE
POSSIBLE IN AND NEAR THE WATCH AREA.  PERSONS SHOULD WATCH FOR
THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO... COMMERCIAL
RADIO OR TELEVISION FOR FURTHER INFORMATION.
Special weather statement, May 12, 6:45 PM EDT, 32 minutes before
FLZ038-040-501-122345-

SPECIAL WEATHER STATEMENT AND RADAR SUMMARY
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
645 PM EDT FRI MAY 12 1995

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM
EDT FOR PARTS OF NORTH FLORIDA AND THE ADJACENT COASTAL WATERS
AND INCLUDES MARION AND FLAGLER COUNTIES...

AT 640 PM EDT...NATIONAL WEATHER SERVICE RADAR SHOWED THUNDERSTORMS
OVER NORTH FLORIDA...BETWEEN GAINESVILLE AND ST AUGUSTINE.

THUNDERSTORMS REMAINED OVER THE ATLANTIC COASTAL WATERS BETWEEN
FLAGLER BEACH AND CAPE CANAVERAL.

A FEW SHOWERS WERE OVER EAST CENTRAL FLORIDA BETWEEN CAPE CANAVERAL
AND THE KISSIMMEE RIVER.

A LARGE BAND OF RAIN CONTINUED OVER A GOOD PART OF NORTH FLORIDA.

MOVEMENT WAS EAST 25 MPH.

A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE
POSSIBLE IN AND NEAR THE WATCH AREA.  PERSONS SHOULD WATCH FOR
THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO... COMMERCIAL
RADIO OR TELEVISION FOR FURTHER INFORMATION.

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 1:11 AM EDTSevere Thunderstorm WarningMLBLake64 min
May 12, 1:48 AM EDTSevere Thunderstorm WarningMLBFlagler42 min

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.